ATI PHARMACOLOGY PROCTOR 2021 QUESTIONS & ANSWERS (COMPLETE SOLUTIONS) 1.) A nurse is assessing a client who is receiving intravenous therapy. The nurse should identify which of the following findings as a manifestation of fluid volume excess? a. Decreased bowel sounds b. Distended neck veins c. Bilateral muscle weakness d. Thread pulse 2.) A nurse is caring for a client who has hyponatremia and is receiving an infusion of a prescribed hypertonic solution. Which of the following findings should indicate to the nurse that the treatment is effective? a. Absent Chvostek’s sign b. Improved cognition c. Decreased vomiting d. Cardiac arrhythmias absent 3.) A nurse is teaching a client who has a new prescription for a nitroglycerin transdermal patch. Which of the following instructions should the nurse include? a. “Discontinue the patch if you experience a headache.” b. “Apply a new patch if you have chest pain.” c. “Cover the patch with dry gauze when taking a shower.” d. “Remove the patch prior to going to bed.” 4.) A nurse is reviewing he laboratory results of a client who has a prescription for sodium polystyrene sulfonate (Kayexalate) every 6 hr. which of the following should the nurse report to the provider? a. Creatinine 0.72 mg/dL b. Sodium 138 mEq/L c. Magnesium 2 mEq/L d. Potassium 5.2 mEq/L - Hyperkalemia (serum potassium level greater than 5.0 mEq/L) increases the client risk for fatal cardiac dysrhythmias. Kayexalate is used to decrease the serum potassium level, so the PN should monitor the client's serum potassium level 5.) A nurse is caring for a client who has tuberculosis and is taking isoniazid and rifampin. Which of the following outcomes indicates that the client is adhering to the medication regimen? a. The client has a negative sputum culture b. The client tests negative for HIV c. The client has a positive purified protein derivative test d. The client’s liver function test results are within the expected reference range 6.) A client is caring for a client who develops an anaphylactic reaction to IV administration. After assessing the client’s respiratory status and stopping the medication infusion. Which of the following actions should the nurse take next? a. Replace the infusion with 0.9% sodium chloride b. Give diphenhydramine IM c. Elevate the client’s legs and feet d. Administer epinephrine IM 7.) A nurse is caring for a client who is taking sertraline and reports a desire to begin taking supplements. Which of the following supplements should the nurse advise the client to avoid? a. St. John’s Wort b. Ginger root c. Black cohosh d. Coenzyme Q10 8.) A nurse is caring for a client who has heart failure and a new prescription for lisinopril. For which of the following adverse effects should the nurse monitor when administering lisinopril? a. Bradycardia b. Hypokalemia c. Tinnitus d. Hypotension 9.) A nurse is assessing a client who is receiving heparin IV continuous IV. The client has an PPT of 90 seconds. They should monitor the client for which of the following changes in their vital signs? a. Decreased temperature b. Increased pulse rate c. Decreased respiratory rate d. Increased blood pressure 10.) A nurse is preparing to administer medication to a client and discovers a medication error. The nurse should recognize that which of the following staff members is responsible for completing an incident report? a. The quality improvement committee b. The nurse who identifies the error c. The nurse who caused the error d. The charge nurse 11.) A nurse is planning care for a client who is receiving morphine via continuous epidural infusion. The nurse should monitor the client for which of the following? a. Pruritus – Sign of allergic reaction to morphine b. Cough c. Tachypnea d. Gastric bleeding 12.)A nurse is preparing to administer digoxin orally to a client. Identify the sequence of steps the nurse should take. (Move the steps into the box on the right, placing them in the order of performance. Use all the steps.) a. Obtain the client’s apical heart rate b. Remove the medication from the dispensing system c. Open the medication package d. Compare the client’s wristband to the medication administration record e. Document administration of the medication 13.) A nurse is reviewing the medical record of an adult client who has a fever and a prescription for acetaminophen. Which of the following findings should the nurse identify as a contraindication for receiving this medication? a. Alcohol use disorder b. Chronic kidney disease c. Hepatitis B vaccine within the last week d. Diabetes mellitus 14.) A home health nurse is visiting a client who has heart failure and a prescription for furosemide. The nurse identifies that the client has gained 2.5 kg (5 lb.) since the last visit 2 days ago. Which of the following actions should the nurse take first? a. Encourage the client to dangle the legs while sitting in a chair b. Teach the client about foods low in sodium c. Determine medication adherence by the client d. Notify the provider of the client’s weight gain 15.) A nurse is preparing to administer the initial dose of penicillin G IM to a client. The nurse should monitor for which of the following as an indication of an allergic reaction following the injection? a. Urticaria b. Bradycardia c. Pallor d. Dyspepsia 16.)A nurse is teaching a client who has angina a new prescription for sublingual nitroglycerin tablets. Which of the following instructions should the nurse include in the teaching? a. “Discard any tablets you do not use every 6 months.” b. “Take one tablet each morning 30 minutes prior to eating.” c. “Keep the tablets at room temperature in their original glass bottle.” d. “Place the tablet between your cheek and gum to dissolve.” 17.) A nurse is providing teaching to a client who has a new prescription for theophylline, a sustained-released capsule. Which of the following statements by the client indicates an understanding of the teaching? a. “I can take my medication in the morning with my coffee.” b. “I may sprinkle the medication in applesauce.” c. “I should limit my fluid intake while on this medication.” d. “I will need to have blood levels drawn.” 18.)A nurse is mixing regular insulin and NPH insulin in the same syringe prior to administering it to client who has diabetes mellitus following actions should the nurse take first? a. Withdraw the regular insulin from the viral b. Withdraw the NPH insulin form the vial c. Inject air into the NPH vial d. Inject air into the regular insulin vial 19.)A nurse is preparing to administer subcutaneous heparin to a client. Which of the following should the nurse take? a. Massage the site after administering the medication b. Use a 21-gauge needle for the injection c. Aspirate before injecting the medication d. Insert the needle at least 5 cm (2 in) from the umbilicus 20.)A nurse is caring for a client who has a prescription for amoxicillin. Which of the following findings indicates the client is experiencing an allergic reaction? a. Nausea b. Cardiac dysrhythmia c. Laryngeal edema d. Insomnia

Contact the Author

Please Sign In to contact this author.

More Related Items by mentor2000

A &P 1 MA278 BSC2 FI...

A&P 1 MA278/BSC2 FINAL MODULE II QUESTIONS & ANSWERS...

8 USD

0

1

ATI COMPREHENSIVE 20...

ATI COMPREHENSIVE 2021 GRADED A 100%...

8 USD

0

0